Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2001, 9:20 PM CDT for Morgan County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 5, 2001, 10:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, IL
The radar
The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 060222 SVRSPI ILC137-060315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 920 PM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 1015 PM CDT * AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MURRAYVILLE...OR ABOUT 10 SOUTHWEST OF JACKSONVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MURRAYVILLE WOODSON FRANKLIN WAVERLY ALEXANDER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. xSTAY TUNED FOR LATER STATEMENTS. LAT...LON 3971 9036 3953 9030 3954 8995 3982 9001 NNNN FRIEDERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 8:30 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 5, 8:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CDT TUE JUN 5 2001 BASED ON RADAR AND SATELLITE TRENDS...AND LOWERING FLASH FLOOD GUIDANCE VALUES...WILL EXPAND FLASH FLOOD WATCH TO INCLUDE ALL OF OUR CWFA TONIGHT. MESOETA AND LATEST RUC MODEL GUIDANCE INDICATING STRONG THETA-E ADVECTION...MOISTURE CONVERGENCE AND IMPRESSIVE 250 MB DIVERGENCE WL HELP TO KEEP CONVECTION ONGOING OVERNIGHT. IR LOOP SHOWING STORMS BACKBUILSDING TO OUR WEST WITH CLOUD TOPS CONTINUING TO COOL. OTHER THAN EXPANDING FLASH FLOOD WATCH AREA... WL NOT MAKE ANY OTHER SIG CHANGES TO GOING FORECAST. .ILX...FLASH FLOOD WATCH ENTIRE ILX CWA. SMITH
In the hours before
Local storm report, Jun 5, 7:57 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
757 PM CDT TUE JUN 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 1 N. EATON IL WIND DAMAGE
06/05/01 CRAWFORD TREE DOWN OVER ROAD.
0621 PM FLORA IL .75 INCH HAIL
06/05/01 CLAY REPORTED BY ESDA.
0730 PM WINCHESTER IL .75 INCH HAIL
06/05/01 SCOTT REPORTED BY NWS OBSERVER.
0445 PM YALE IL FLASH FLOOD
06/05/01 JASPER NUMEROUS ROADS CLOSED,
BASEMENTS FLOODED.
0700 PM SHELBYVILLE IL FLASH FLOOD
06/05/01 SHELBY BASEMENT FLOODING. ROUTE
16 CLOSED BY FLOODINGM.
(REPORTED BY SHERIFF).
KETCHAMLocal storm report, Jun 5, 8:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
830 PM CDT TUE JUN 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM ROBINSON IL FLASH FLOOD
06/05/01 CRAWFORD WATER OVER NUMEROUS COUNTY
ROADS. (REPORTED BY
SHERIFF)
0520 PM 3 NE GREENUP IL FLASH FLOOD
06/05/01 CUMBERLAND WATER OVER ROUTE 45 AND
ROUTE 121. (REPORTED BY
SHERIFF)
0749 PM FLORA IL FLASH FLOOD
06/05/01 CLAY STREET FLOODING IN FLORA.
0620 PM HORD IL FLASH FLOOD
06/05/01 CLAY WATER OVER RURAL ROADS.
(REPORTED BY SHERIFF)
0450 PM MARTINSVILLE IL FLASH FLOOD
06/05/01 CLARK WATER OVER ROUTE 40.
(REPORTED BY SHERIFF)
KETCHAMSpecial weather statement, Jun 5, 9:06 PM CDT, 14 minutes before
ILZ054>057-061>063-066>068-071>073-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 906 PM CDT TUE JUN 5 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 369 HAS BEEN ALLOWED TO EXPIRE... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHEAST ILLINOIS HAS BEEN ALLOWED TO EXPIRE AT 900 PM. HOWEVER... ADDITIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVERNIGHT. EVEN THOUGH THE WIDESPREAD SEVERE WEATHER THREAT HAS ENDED...A FEW OF THE THUNDERSTORMS WILL PRODUCE EXCESSIVE RAINFALL AMOUNTS... HAIL AND GUSTY WINDS. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:27 PM CDT | Flash Flood Warning | ILX | Shelby | 3 hr |
| Jun 5, 7:53 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Jun 5, 10:28 PM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| Jun 6, 12:35 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 6 hr |
| Jun 6, 12:43 AM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 6, 3:32 AM CDT | Flash Flood Warning | ILX | Christian, Macon, Moultrie, Shelby | 4 hr |
| Jun 6, 6:53 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.